MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE INFILTRAC GUIDE WIRES; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE INFILTRAC GUIDE WIRES; WIRE, GUIDE, CATHETER
Model Number 1030003J
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending (lad) artery with 80% stenosis, moderate calcification and heavy tortuosity.The hi-torque (ht) infiltrac guide wire crossed the lesion, however, the guide wire had exposed a thin wire like piece in the proximal end and unraveled.The guide wire started to coil around the proximal end not allowing any device to cross over it.The core of the guide wire is in one piece, however, it is unknown if the coils detached from the core of the guide wire.A guide liner was not used.Another guide wire was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported break could not be confirmed; however, the material deformation (coils) noted during return analysis was likely reported as a break.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported break.In this case, it is possible that the guide wire interacted with the patient¿s moderately calcified, heavily tortuous, and 80% stenosed lesion during advancement, resulting in the reported material deformation (coils) and stretched coils; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE INFILTRAC GUIDE WIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15473187
Report Number2024168-2022-09960
Device Sequence Number3051064
Product Code DQX
UDI-Device Identifier28717648233719
UDI-Public08717648233715
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K193126
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number1030003J
Device Catalogue Number1030003J
Device Lot Number2040561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown